Minnesota, 2004High Wind in Minnesota, March 27, 2004
March 27, 2004 · NWS FSD · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 27, 3:10 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 3:10 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CST SAT MAR 27 2004
.DISCUSSION...
CORRECTED TO ADD WIND ADVY ZONES
STG SLY GRADIENT STILL DVLPG IN ERN THIRD OF CWA AND WILL KEEP
WIND ADVY THRU 8 PM. BANDS OF SHWRS/TSTMS WILL MOVE E OVR CWA EARLY
TNGT...WITH WRAPAROUND SHWRS EXPCD TO LINGER IN WRN HLF CWA IN
BRISK NWLY FLW OF COOL AIR BEHIND CDFNT. ANY SVR EXPCD TO BE ON THE
MARGINAL SIDE EARLY TNGT...WITH MAIN THREAT FM STG SLY GRADIENT
WINDS MIXING DOWN TO SFC WITH CONVECTION. THESE SCT SHWRS SHOULD
SPRD E OVR CWA SUN...BUT WILL BE ON THE LIGHT SIDE. EXPCT STG MIXING
WITH WNWLY FLW AND WILL KEEP PREV FCST OF RELATIVELY MILD TEMPS...
ESP IN WRN AND SWRN CWA WHERE THERE WILL BE MORE SUN. ANY SHWRS
SHOULD MOVE E OF CWA SUN NGT...BUT THEN MORE COLD AIR INSTABILITY
SCT LGT SHWRS EXPCD MON AFTN AS PER PREV FCST WITH EVEN A CHC MIXD
LGT SNW IN SWRN MN. STILL FEEL GFS/MAV GUID HAS WINTER COLD BIAS
WITH THIS WHOLE PATTERN...AND THINK ETA/MET GUID A LIT MORE
REASONABLE. TUE DOES LOOK COOL ESP IN MN AND IA...BUT MODERATION
AND SUBSIDENCE SHOULD GRADUALLY WARM THINGS UP THEREAFTER.
IN THE EXTENDED WED THRU SAT...MODELS ARE SHOWING SOME CONSISTENCY
IN VERY SLOWLY LIFTING THE LARGE UPPER VORTEX THRU THE ERN U.S
DURING THIS TIME FRAME. BUT THERE ARE ALSO A FAIR AMNT OF
DISCREPANCIES IN THE DETAILS...AS THE EURO MODELS ARE THE MOST
PROGRESSIVE WITH THE GFS SOLNS TO SLOWEST...THE CAN SPECTRAL IN
BETWEEN. THE 84HR ETA IS SIMILAR TO LAST NIGHTS GFS IN PLACING THE
CRUX OF THE UPPER TROF OVR LK MI BY TUE EVENING. THEREFORE WED MIGHT
BE AN IN-BETWEEN DAY BEFORE THINGS WARM UP A BIT LATE IN THE WEEK.
TEMPS OFF THE SFC ARE STILL RATHER CHILLY ON WED...BUT THEN BEGIN TO
MODIFY. WITH A LARGE SFC ANTICYCLONE MOVG SLOWLY THRU THE NRN PLAINS
AND GRTLKS AREA...A GENERAL STABLE AND DRY E TO ESE FETCH OF AIR
SETS UP. THEREFORE LEFT THE EXTENDED DRY UNTIL SAT NIGHT WHEN THE
NEXT UPPER TROF MIGHT BE MOVG INTO THE AREA. EVEN LEFT THE NE HALF
OF THE FSD FA DRY SAT NIGHT AHEAD OF THIS UPPER TROF. FOR TEMPS...
EVEN ON WED WENT MOSTLY ABOUT 5 TO 10 DEGS OVER MEX HIGHS THRU THE
PD AS THEY JUST LOOK TOO COLD. THE GFS HAS A TENDENCY TO HANG ON TO
COLD AIR TOO LONG WITH H85 TEMPS TOO COOL.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...WIND ADVY TIL 8 PM ZNS 072-080-081-089-090
IA...WIND ADVY TIL 8 PM ZNS 002-003-013-014-021-022-032
NE...NONE.
&&
RYRHOLM/FUHS
Hazardous weather outlook, Mar 27, 12:28 PM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 PM CST SAT MAR 27 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON IN ADVANCE OF A COLD FRONT. ISOLATED THUNDERSTORM
DOWNDRAFT WINDS OF AROUND 50 MPH ARE POSSIBLE ACROSS MUCH OF
SOUTHEAST SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. A LINE OF
STRONG TO SEVERE STORMS IN CENTRAL NEBRASKA EARLY SATURDAY
AFTERNOON WILL MOVE EAST. THESE STORMS WILL INCREASE THE RISK OF
SEVERE THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING
WINDS...ACROSS EXTREME NORTHEAST NEBRASKA...FAR SOUTHEAST SOUTH
DAKOTA...AND PORTIONS OF NORTHWEST IOWA LATE THIS AFTERNOON AND
EARLY EVENING. THE SEVERE WEATHER THREAT WILL END ACROSS THE
AREA LATER THIS EVENING AS THE COLD FRONT SWEEPS FURTHER EAST
INTO MINNESOTA AND IOWA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM ACROSS EXTREME
NORTHEAST NEBRASKA...EXTREME SOUTHEAST SOUTH DAKOTA AND PORTIONS
OF NORTHWEST IOWA THROUGH AROUND 8 PM THIS EVENING.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
High Wind, Nobles
- When
- March 27, 7:05 PM CST to 7:15 PM CST
- Where
- Nobles forecast zone
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.674, -95.753 (the zone’s center; the record gives no point)
Brief high winds associated with the passage of a cold front uprooted large trees and caused other tree damage at a farm one mile north of Brewster. Two homes at the farm were damaged by falling trees and tree debris.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, March 27, 2004$530,000 · F3 · 38 events
- Tornadoes and Hail in Oklahoma, March 27, 2004$61,000 · F1 · 66 events
- Flood in North Dakota, March 27 to 31, 2004$1.9 million · 1 event
- Flood in North Dakota, March 27 to 31, 2004$1.2 million · 1 event
- Flood in North Dakota, March 27 to 31, 2004$1.1 million · 1 event
- High Wind in South Dakota, March 27, 2004$1.0 million · 57 kt wind · 1 event
- Flood in North Dakota, March 27 to 31, 2004$500,000 · 1 event
- Flood in North Dakota, March 27 to 31, 2004$340,000 · 1 event
- Flood in North Dakota, March 27 to 31, 2004$300,000 · 1 event
- Tornado and Hail in Kansas, March 27, 2004$35,000 · F0 · 16 events
- Hail and Damaging Winds in Iowa, March 27, 2004$35,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, March 27, 2004$30,000 · 65 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389890.